MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Model Number 143140
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
The tip of bone pin was broken in the surgical field.After surgical procedure, this was noticed because of x-ray.Extraction was not performed, and the surgery was finished with broken piece left in the patient body.Case type: tka.
 
Additional Manufacturer Narrative
Reported event: the tip of bone pin was broken in the surgical field.After surgical procedure, this was noticed because of x-ray.Extraction was not performed, and the surgery was finished with broken piece left in the patient body.Product evaluation and results: no device inspection could be completed as the product was not available for evaluation.Product history review: review of the product history records indicate 1053 devices were manufactured under lot no w55315-2 and accepted into final stock on 04/20/2018.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 143140, lot number w55315-2 shows one additional complaints related to the failure in this investigation, (b)(4).Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been an ncs 1470754 and capa 1480798 are associated with the product and failure mode reported.
 
Event or Problem Description

Brand Name
BONE PIN, 3.2MM X 140MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9498355
Report Number3005985723-2019-00910
Device Sequence Number19578658
Product Code OLO
UDI-Device Identifier00848486018146
UDI-Public00848486018146
Combination Product (Y/N)N
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number143140
Device Catalogue Number143140
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;